Hail, Osborne
- When
- June 4, 11:55 PM CST
- Where
- Osborne County, Downs
- Measured
- 1.25 in hail
- Property damage
- $10,000
- Crop damage
- $100,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.500, -98.550
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before the first event at Jun 4, 5:45 PM CST, 6 hours 10 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 645 PM CDT FRI JUN 4 2004 .DISCUSSION...BEST FORCING AND WEAKEST CAPPING HAVE FAVORED CONVECTIVE INITIATION WELL TO THE WEST OF CWA THIS EARLY EVENING. UPPER WAVE HELPING TO PRODUCE CONVECTION IS SHOWN TO SLIDE ACROSS AREA OVERNIGHT WITH CHANCE OF PRECIP FOLLOWING AS WELL. HOWEVER...PRECIP CHANCE FOR THIS EVENING LOOKS VERY SMALL AND HAVE REMOVED MENTION OF THUNDERSTORMS IN FORECAST AND GRIDS. NO OTHER CHANGES MADE TO THE FORECAST AT THIS TIME. && .PREV DISCUSSION...TONIGHT THROUGH 12Z SUNDAY...A SHORT WAVE MOVES THROUGH THE CENTRAL PLAINS TONIGHT AND ANOTHER ONE ON SATURDAY. A SURFACE LOW PRESSURE SYSTEM MOVES THROUGH THE FORECAST AREA LATE TONIGHT INTO SATURDAY MORNING. MAIN FORECAST CONCERN IS THE CHANCE OF PRECIPITATION LATE TONIGHT INTO SATURDAY. CONVECTION STARTING IN COLORADO THIS AFTERNOON WILL SLOWLY MOVE TO THE EAST ALONG WITH THE TROUGH OF LOW PRESSURE. BEST CHANCES OF THUNDERSTORMS WILL BE AS THE FRONT MOVES THROUGH LATE TONIGHT AND TOMORROW AFTERNOON. HAVE INCREASED THE POPS...ESPECIALLY IN THE EASTERN FORECAST AREA. WITH THE ADDITIONAL CLOUDS AND PRECIPITATION...TEMPERATURES WILL BE ABOUT 5 TO 10 DEGREES COOLER SATURDAY THAN TODAY. LONG TERM...12Z SUNDAY ON. SATURDAY WAVE SLIDES BY AND LEAVES THE CWFA IN A DRY PATTERN AND MUCH WARMER WEATHER PATTERN THE REST OF THE WEEK AS A TROUGH DIGS INTO THE GREAT BASIN. FEW CHANGES AS A DRY FORECAST WAS SUSTAINED. ABOUT THE ONLY SHOT FOR RAIN IS LATE THURSDAY AND FRIDAY...IF MODEL TRENDS DON/T SLOW DOWN...WHEN A FRONT IS PROGGED TO SLIP THROUGH THE CENTRAL PLAINS. THIS FAR OUT DRY IS PRUDENT GIVEN TIME OF YEAR...AND NO SENSE GIVING FALSE HOPE FOR RAIN. NEXT COUPLE OF DAYS WILL SHED LIGHT ON THE FORECAST SITUATION. TEMPERATURES WELL INTO THE 80S AND 90S ALL WEEK...WITH PLENTY OF BREEZE AS WELL. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && EFFECTIVE JUNE 8 2004 THIS PRODUCT WILL HAVE THE ID CHANGED FROM OMAAFDGRI...TO OMAAFDGID. FOR MORE INFORMATION CHECK OUT THE FOLLOWING WEB ADDRESS/USE LOWER CASE LETTERS: HTTP://WWW.CRH.NOAA.GOV/PUBLIC/WMOHEADERS/CRPHASE1.HTM AWJ
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 1155 AM CDT FRI JUN 4 2004 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-051200- ADAMS-BUFFALO-CLAY-DAWSON-FILLMORE-FRANKLIN-FURNAS-GOSPER-GREELEY- HALL-HAMILTON-HARLAN-HOWARD-JEWELL-KEARNEY-MERRICK-MITCHELL-NANCE- NUCKOLLS-OSBORNE-PHELPS-PHILLIPS-POLK-ROOKS-SHERMAN-SMITH-THAYER- VALLEY-WEBSTER-YORK- 1155 AM CDT FRI JUN 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PARTS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL MOVE SOUTHEAST INTO THE REGION MAINLY AFTER 9 PM. INITIALLY...THE MOST LIKELY AREA FOR THUNDERSTORMS WILL BE NORTHWEST OF A PHILLIPSBURG TO FULLERTON LINE. ISOLATED WIND GUSTS OVER 40 MPH ARE POSSIBLE WITH STRONGER THUNDERSTORMS...HOWEVER WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THIS WEAKENING CLUSTER OF THUNDERSTORMS WILL SHIFT SOUTHEAST SATURDAY MORNING AND PASS THROUGH SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS DURING THE DAY SATURDAY. AN ISOLATED STORM MAY PRODUCE HAIL UP TO PENNY SIZE BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. T/MORITZ
The Grand Island radar (KUEX), 92 km away, was scanning. The volume nearest the first event began at 05:56 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2004Every state in 2004This day in weather historyWarnings in Kansas, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410504, 5410505.